Alert archive / Tennessee / Wind Advisories in 2019
Wind Advisory 4, NWS Nashville, TN
NWS Nashville, TN issued this wind advisory at Mar 13, 2019, 3:17 PM CDT for 38 counties in Tennessee. It took effect at Mar 14, 2019, 4:19 AM CDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Mar 13, 2019, 3:17 PM CDT (20:17 UTC)
- In effect from
- Mar 14, 2019, 4:19 AM CDT
- Expired
- Mar 14, 2019, 7:06 PM CDT
- In force
- 15 hr
- Issued by
- NWS Nashville, TN
All 38 counties
Bedford County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Giles County, TN, Grundy County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, Wayne County, TN, White County, TN, Williamson County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 30 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.3 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2072 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 195 m²/s²
- 0-3 km storm-relative helicity
- 274 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
676 WWUS74 KOHX 132017 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 317 PM CDT Wed Mar 13 2019 ...Gusty South Winds Thursday Across Entire Mid State Region... ...Gusty South Winds Continuing Thursday Evening Cumberland Plateau Region... .As a strong surface pressure gradient develop ahead of an approaching storm system, sustained southerly winds 15 to 25 mph with gusts to around 45 mph will be possible across all of Middle Tennessee. As this storm system pushes eastward on Thursday evening across the mid state region, locations west of the Cumberland Plateau Region should experience decreasing wind gusts with wind gusts to around 45 mph continuing across the Cumberland Plateau Region through the evening hours. TNZ010-011-030>034-063>066-077>080-141000- /O.NEW.KOHX.WI.Y.0004.190314T1200Z-190315T0600Z/ Clay-Pickett-Smith-Jackson-Putnam-Overton-Fentress-Cannon-De Kalb- White-Cumberland-Coffee-Warren-Grundy-Van Buren- Including the cities of Celina, Byrdstown, Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Woodbury, Smithville, Sparta, Crossville, Tullahoma, Manchester, McMinnville, Altamont, Coalmont, and Spencer 317 PM CDT Wed Mar 13 2019 ...WIND ADVISORY IN EFFECT FROM 7 AM THURSDAY TO 1 AM CDT FRIDAY... The National Weather Service in Nashville has issued a Wind Advisory, which is in effect from 7 AM Thursday to 1 AM CDT Friday. * TIMING...7 AM CDT Thursday to 1 AM CDT Friday. * WINDS...Sustained south winds 15 to 25 mph with gust to around 45 mph. * IMPACTS...Gusty winds can cause tree and branch damage. Loose outdoor objects may be blown around. High profile vehicles in particular may experience travel difficulties. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds over 40 mph are expected. Winds this strong may blow down a few trees or tree limbs and cause isolated power outages. Driving may also become difficult, especially for high profile vehicles. Use extra caution. && $$ TNZ005>009-023>029-056>062-075-093>095-141000- /O.NEW.KOHX.WI.Y.0004.190314T1200Z-190315T0000Z/ Stewart-Montgomery-Robertson-Sumner-Macon-Houston-Humphreys- Dickson-Cheatham-Davidson-Wilson-Trousdale-Perry-Hickman-Lewis- Williamson-Maury-Marshall-Rutherford-Bedford-Wayne-Lawrence-Giles- Including the cities of Dover, Clarksville, Springfield, Hendersonville, Gallatin, Goodlettsville, Lafayette, Erin, Waverly, New Johnsonville, McEwen, Dickson, Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet, Hartsville, Linden, Lobelville, Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Shelbyville, Clifton, Waynesboro, Lawrenceburg, and Pulaski 317 PM CDT Wed Mar 13 2019 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM CDT THURSDAY... The National Weather Service in Nashville has issued a Wind Advisory, which is in effect from 7 AM to 7 PM CDT Thursday. * TIMING...7 AM CDT Thursday to 7 PM CDT Thursday. * WINDS...Sustained south winds 15 to 25 mph with gust to around 45 mph. * IMPACTS...Gusty winds can cause tree and branch damage. Loose outdoor objects may be blown around. High profile vehicles in particular may experience travel difficulties. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds over 40 mph are expected. Winds this strong may blow down a few trees or tree limbs and cause isolated power outages. Driving may also become difficult, especially for high profile vehicles. Use extra caution. && $$ 31
3 follow-up statements
133 WWUS74 KOHX 140735 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 235 AM CDT Thu Mar 14 2019 ...Gusty South Winds Today... .As a strong surface pressure gradient continues ahead of an approaching storm system, sustained southerly winds 15 to 25 mph with gusts to around 45 mph will be possible across all of Middle Tennessee. As this storm system pushes eastward on Thursday evening, locations west of the Cumberland Plateau Region should experience decreasing wind gusts with wind gusts to around 40 mph continuing across the Cumberland Plateau Region through the evening hours. TNZ010-011-030>034-063>066-077>080-150000- /O.CON.KOHX.WI.Y.0004.190314T1200Z-190315T0600Z/ Clay-Pickett-Smith-Jackson-Putnam-Overton-Fentress-Cannon-De Kalb- White-Cumberland-Coffee-Warren-Grundy-Van Buren- Including the cities of Celina, Byrdstown, Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Woodbury, Smithville, Sparta, Crossville, Tullahoma, Manchester, McMinnville, Altamont, Coalmont, and Spencer 235 AM CDT Thu Mar 14 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 1 AM CDT FRIDAY... * TIMING...7 AM CDT Thursday to 1 AM CDT Friday. * WINDS...Sustained south winds 15 to 25 mph with gusts to around 45 mph. * IMPACTS...Gusty winds can cause tree and branch damage. Loose outdoor objects may be blown around. High profile vehicles in particular may experience travel difficulties. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds over 40 mph are expected. Winds this strong may blow down a few trees or tree limbs and cause isolated power outages. Driving may also become difficult, especially for high profile vehicles. Use extra caution. && $$ TNZ005>009-023>029-056>062-075-093>095-150000- /O.CON.KOHX.WI.Y.0004.190314T1200Z-190315T0000Z/ Stewart-Montgomery-Robertson-Sumner-Macon-Houston-Humphreys- Dickson-Cheatham-Davidson-Wilson-Trousdale-Perry-Hickman-Lewis- Williamson-Maury-Marshall-Rutherford-Bedford-Wayne-Lawrence-Giles- Including the cities of Dover, Clarksville, Springfield, Hendersonville, Gallatin, Goodlettsville, Lafayette, Erin, Waverly, New Johnsonville, McEwen, Dickson, Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet, Hartsville, Linden, Lobelville, Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Shelbyville, Clifton, Waynesboro, Lawrenceburg, and Pulaski 235 AM CDT Thu Mar 14 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM CDT THIS EVENING... * TIMING...7 AM CDT Thursday to 7 PM CDT Thursday. * WINDS...Sustained south winds 15 to 25 mph with gusts to around 45 mph. * IMPACTS...Gusty winds can cause tree and branch damage. Loose outdoor objects may be blown around. High profile vehicles in particular may experience travel difficulties. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds over 40 mph are expected. Winds this strong may blow down a few trees or tree limbs and cause isolated power outages. Driving may also become difficult, especially for high profile vehicles. Use extra caution. && $$
594 WWUS74 KOHX 140919 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 419 AM CDT Thu Mar 14 2019 ...Gusty South Winds Today... .As a strong surface pressure gradient continues ahead of an approaching storm system, sustained southerly winds 15 to 25 mph with gusts to around 45 mph will be possible across all of Middle Tennessee. As this storm system pushes eastward this evening, locations west of the Cumberland Plateau Region should experience decreasing wind gusts with wind gusts to around 40 mph continuing across the Cumberland Plateau Region through the evening hours. TNZ010-011-030>034-063>066-077>080-150000- /O.EXT.KOHX.WI.Y.0004.190314T0919Z-190315T0600Z/ Clay-Pickett-Smith-Jackson-Putnam-Overton-Fentress-Cannon-De Kalb- White-Cumberland-Coffee-Warren-Grundy-Van Buren- Including the cities of Celina, Byrdstown, Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Woodbury, Smithville, Sparta, Crossville, Tullahoma, Manchester, McMinnville, Altamont, Coalmont, and Spencer 419 AM CDT Thu Mar 14 2019 ...WIND ADVISORY NOW IN EFFECT UNTIL 1 AM CDT FRIDAY... * TIMING...4 AM CDT Thursday to 1 AM CDT Friday. * WINDS...Sustained south winds 15 to 25 mph with gusts to around 45 mph. * IMPACTS...Gusty winds can cause tree and branch damage. Loose outdoor objects may be blown around. High profile vehicles in particular may experience travel difficulties. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds over 40 mph are expected. Winds this strong may blow down a few trees or tree limbs and cause isolated power outages. Driving may also become difficult, especially for high profile vehicles. Use extra caution. && $$ TNZ005>009-023>029-056>062-075-093>095-150000- /O.EXT.KOHX.WI.Y.0004.190314T0919Z-190315T0000Z/ Stewart-Montgomery-Robertson-Sumner-Macon-Houston-Humphreys- Dickson-Cheatham-Davidson-Wilson-Trousdale-Perry-Hickman-Lewis- Williamson-Maury-Marshall-Rutherford-Bedford-Wayne-Lawrence-Giles- Including the cities of Dover, Clarksville, Springfield, Hendersonville, Gallatin, Goodlettsville, Lafayette, Erin, Waverly, New Johnsonville, McEwen, Dickson, Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet, Hartsville, Linden, Lobelville, Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Shelbyville, Clifton, Waynesboro, Lawrenceburg, and Pulaski 419 AM CDT Thu Mar 14 2019 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING... * TIMING...4 AM CDT Thursday to 7 PM CDT Thursday. * WINDS...Sustained south winds 15 to 25 mph with gusts to around 45 mph. * IMPACTS...Gusty winds can cause tree and branch damage. Loose outdoor objects may be blown around. High profile vehicles in particular may experience travel difficulties. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds over 40 mph are expected. Winds this strong may blow down a few trees or tree limbs and cause isolated power outages. Driving may also become difficult, especially for high profile vehicles. Use extra caution. && $$
800 WWUS74 KOHX 150006 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 706 PM CDT Thu Mar 14 2019 ...Wind Advisory Cancelled for the Cumberland Plateau, Expired Elsewhere... TNZ010-011-030>034-063>066-077>080-150115- /O.CAN.KOHX.WI.Y.0004.000000T0000Z-190315T0600Z/ Clay-Pickett-Smith-Jackson-Putnam-Overton-Fentress-Cannon-De Kalb- White-Cumberland-Coffee-Warren-Grundy-Van Buren- Including the cities of Celina, Byrdstown, Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Woodbury, Smithville, Sparta, Crossville, Tullahoma, Manchester, McMinnville, Altamont, Coalmont, and Spencer 706 PM CDT Thu Mar 14 2019 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Nashville has cancelled the Wind Advisory. Wind gusts have dropped significantly but will likely still gust between 15 and 25 mph the remainder of the evening. $$ TNZ005>009-023>029-056>062-075-093>095-150115- /O.EXP.KOHX.WI.Y.0004.000000T0000Z-190315T0000Z/ Stewart-Montgomery-Robertson-Sumner-Macon-Houston-Humphreys- Dickson-Cheatham-Davidson-Wilson-Trousdale-Perry-Hickman-Lewis- Williamson-Maury-Marshall-Rutherford-Bedford-Wayne-Lawrence-Giles- Including the cities of Dover, Clarksville, Springfield, Hendersonville, Gallatin, Goodlettsville, Lafayette, Erin, Waverly, New Johnsonville, McEwen, Dickson, Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet, Hartsville, Linden, Lobelville, Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Shelbyville, Clifton, Waynesboro, Lawrenceburg, and Pulaski 706 PM CDT Thu Mar 14 2019 ...WIND ADVISORY HAS EXPIRED... Wind gusts have dropped significantly but will likely still gust between 15 and 25 mph the remainder of the evening. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this wind advisory went out at Mar 13, 1:13 PM CDT, 2 hours 4 minutes earlier.
Area forecast discussion, Mar 13, 1:13 PM CDT, 2 hours 4 minutes before
Area Forecast Discussion National Weather Service Nashville TN 113 PM CDT Wed Mar 13 2019 .UPDATE... FOR 18Z AVIATION DISCUSSION. && .DISCUSSION... Tweaked hrly temp, dewpoint, and wind speed/direction grids. On the whole, variable sky conditions expected thru afternoon hrs. Address this sky variability thru usage of HRRR hourly sky condition grids. Current temps generally in line with forecasted afternoon high temp values. However, will continue to monitor thru morning into afternoon hrs for any adjustments needed. Remainder && .AVIATION... 18Z TAF DISCUSSION. Winds have increased at all sites today. Expect them to stay gusty and even strengthen slightly overnight tonight. Gusts to 30 knots will continue to be possible. Continuing to mention low level wind shear as winds aloft increase this evening and stay up into Thursday. Showers will hold off until closer to 06z at CKV and then move east to Nashville from 06z to 12z. While thunder is a possibility before 12z, the best chances will be after 12z at CKV and after 15z at BNA and MQY. Precip will be slow to push east, leaving CSV dry through 18z Thursday. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......31 AVIATION........11
Hazardous weather outlook, Mar 13, 12:06 PM CDT, 3 hours 11 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Nashville TN 1206 PM CDT Wed Mar 13 2019 TNZ005>011-023>034-056>066-075-077>080-093>095-141100- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 1206 PM CDT Wed Mar 13 2019 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...This Afternoon and Tonight Sustained south winds of 15 to 25 mph and gusts to around 40 mph will be possible, especially near the I-65 corridor, through tonight. Rivers will continue to run high with the additional rainfall from last weekend. Strong to severe thunderstorms will be possible late tonight for the western third of the mid state. Damaging winds will be the main threat. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Locations generally west of the Cumberland Plateau Region are under a slight risk for severe thunderstorms, with locations across the Cumberland Plateau Region being under a marginal risk for severe thunderstorms on Thursday. Damaging straight line winds will be the main threat. Strong sustained winds of 15 to 25 mph with gusts to around 40 mph, will remain possible through the evening hours on Thursday. Expect rivers to flow at high levels for the next several days, with gradual decreases. The next active weather system tonight through Thursday night will deposit additional rainfall, and will likely have an adverse impact on rivers and streams across the mid state. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed tonight and again on Thursday. Spotter Thunderstorm Reporting Criteria... Tornado Funnel Cloud Flooding Hail >= 1/2 inch Winds > 50 MPH (Measured) Structural Damage Trees or Power Lines Down 31
Nearby
Wind Advisories in Tennessee, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.